Each year, over 65,000 people in the United States die from an opioid overdose, and a primary contributor is heroin. One of the main reasons why it’s become such a big problem is because often people mix it with fentanyl. It’s imperative to know the heroin overdose symptoms and to get help for your addiction. No matter how hopeless you feel, you don’t have to be one of the thousands of people who die each year.
Identifying Heroin Overdose Symptoms
Heroin is a potent opiate, and many people thought it was safe for a very long time. This is a drug people turned to help with injuries as well as chronic pain. The problem is that because it’s so addictive, medical professionals stopped using it about a century ago. The issue today is that many people progress from prescription drug addiction to a heroin addiction. Heroin is far more powerful than prescription medications, which is why it can lead to heroin overdose symptoms.
It’s unfortunate because most people who pass away from a heroin overdose had no intention of ending their life. The problem is that it’s difficult to know how much is going to be too much, and what can lead to a heroin overdose. Sometimes, people overdose because they had a period of sobriety, and their tolerance was much lower, so the relapse had a stronger effect. The symptoms of heroin overdose can include the following:
- Respiratory failure
- Slow breathing
- Small pupils
- Blue skin
Fighting the Heroin Overdose Symptoms
Because of the addiction and overdose epidemic we face in our country, there are many efforts to try to help people. A medication that has saved countless lives is called Narcan, and many first responders keep it at all times. This medication saves lives because when applied, it goes in and unblocks the opioid receptors. This allows people to be able to return to regular breathing and recover from an overdose pretty quickly.
In many states, some laws protect people when calling first responders to help someone who has overdosed. One of the reasons so many people die is because people don’t call 9-1-1 in fear of prosecution. The types of Good Samaritan Laws give people immunity when they make a call because someone has overdosed. The problem is that there are times when first responders don’t get there quick enough. This is why if you’re struggling with an addiction, you should get the help of addiction treatment services.
Overcoming a Heroin Addiction at Morningside Recovery
Morningside Recovery knows how difficult it can be to overcome a heroin addiction on your own, so we’re here to help. We are a heroin addiction treatment center in CA, and we’re passionate about helping people recover. We also offer detoxification services, so you don’t have to go through heroin withdrawal on your own. Some of the additional methods we use here include:
Get the help you need to avoid heroin overdose symptoms now. Call Morningside Recovery today at 855-631-2135 to learn more about our programs and services.